Penis abrasion/inflammation/cut masturbation hiv risk
I have been totally scared these days thinking about this recent sexual encounter with commercial sex worker.
I had a rough masturbation yesterday evening that my penis head/glans and foreskin got visible cut/abrasion/inflammation. The cut is about 5mm on both sides of penis head. I went to a CSW the same day around 5 hours of incident. The CSW masturbated my penis (her hands were definitely touching her vagina and there must be vaginal fluids). Then we put condom on and did a protected sex. Later I took off the condom (And I remember touching my foreskin with dirty hands.)
The cut/abrasion is around 0.5mm wide. With red color abrasions on both sides of penis. I came back to check and found transparent fluid coming out from it (not blood). I am totally scared now. Please advise if I should rush for PEP?
Now as I am reading, it says that penis foreskin and Glans (glands) (glands) have mucous membranes with immune cell linings susceptible to HIV infection. And Inflammation on sensitive skin in contact dramatically increases risk of HIV infection. Can you please let me know early of my risk of HIV and if I should rush for PEP immediately?
Welcome to the Forum. the activities that you describe are safe sex and do not put you at risk for HIV or any other STDs. You do not know that your partner had HIV and the fact is that it is statistically unlikely that she did- most commercial sex workers do not. Further even if she did, condom protected sex is safe sex as is masturbation. There has never been a case of HIV proven to be transmitted to anyone through masturbation or through the transfer of genital secretions from one person to another in the course of masturbation, including on either person’s hands - not ever despite this high frequency of this sort of event. That your penis was abraded during your exposure does not change this- still no risk.
PEP is not recommended for a person in your situation and would be a mistake.
While you are correct that the tissue of the penile glans (glands) is vulnerable to infection by HIV, as I said above, transfer of infection through masturbation or transfer of infected secretions does not occur. This is due to a number of facts, including the fragility of the virus which begins to die immediately on exposure to the environment and air.
I would not worry about this exposure and see no reason for even testing. Take care. EWH
Hello Dr. thank you very much for your reassuring reply.
The lady is actually a "Street Walker" and not formal CSW. Unfortunately most of them are known to be on short term visit passes and known to be infected.
Thinking about the abrasion and cut coming in contact to vaginal fluid -while masturbation, -from inside of dirty condom and -while taking condom off has been giving me chills because it is referred as low risk HIV activity.
I do not want to take any risk at all and would ask if I should take nPEP even if there is low risk. I never want to play with the life and future of my loving wife who is on travel and I am fooling around like this. I am embarrassed of myself.
I think you are over reacting and overstating things. There is nowhere on earth, even in Subsaharan Africa where HIV is most common, most CSWs do not have HIV with rates of infection rarely being higher than 1 in 4 (street walkers, while probably somewhat higher risk are still CSWs). Further, irrespective of whether or not she had HIV, the FACT is that there no NO cases of HIV proven to be transmitted through transfer of genital secretions or blood in the course of masturbation, even with abrasion.
I also think you may be over estimating the ease of taking PEP. While I am sure that if you want PEP you can get it, I think it would be a mistake. Decisions about PEP are a personal decision in which one should consider the likelihood that infection will occur, the likelihood of drug side effects, one's personal anxiety and the cost of the drugs (expensive, typically in the neighborhood of $1000). If you choose to try to find someone to provide you with PEP, please hold them accountable for all that goes with it (i.e. follow-up, answering your questions, etc). EWH
Hello Doctor, I went to a doctor in SG who suggested that I am at low risk and it is up to me if I want to deal with the risk or want to go with PEP. So I decided to go for PEP. The first dose at 42hours of incident.
However, 4 doses of Combivir(2 tablets a day)+Kaletra(4 tabs a day) and I now feel the intense side effects. I get strange movements in stomach, stomach cramps, body is heated all day, diarrhea , loss of appetite, extreme drowsiness and weakness. Now I am really wondering, completing the course might severely damage the body in some way. I can feel pain on both sides of stomach perhaps Kidney. The day time is relatively a bit easy but night and mornings are worse.
The reason I wanted to go for PEP is because I totally didn't want to take any risk. The stake is too high for me to be able to deal with. Everything I have good and worthwhile in life is at stake. I know I haven't been a good human being in past, but this one was really very impulsive and foolishest of me.
I really do wish and pray I come safe out of it. Last time I was spared so I really do not have guts to even pray to God and never my family. And I really do not have anyone to talk of this. If not the toxicity, the self guild might kill me.
I understand you will be angry over this. I am very sorry for reposting here like this. But advise from local Dr. has scared and confused me. I totally underestimated the effects of PEP. Please answer me Doctor. I am in a very tough situation right now. Please advise if I should stop this at once.
I went to a local doctor who advised this to be a low risk activity but still involves risk. He mentioned even protected sex was studied 85% safe with rest 15% no information was obtained as if why the condom protected sex failed against HIV infection.
That's why when asked if I will go along with the risk or take PEP, I chose to go for PEP.
4th day on PEP I've had very serious side effects. Nausea, Vomiting, Diarrhea, Giddiness and Body is very weak and Heated. Yesterday while vomiting it was red - with traces of blood. I am having very serious pain in chest and I wonder if this is just lungs or is this my heart is paining.
Now I seriously want to reconsider if I am doing considerable damage to my body. Though despite of side effects I am continuing because I can never take any chance at all at this time for my family. But even death is not an option for me.
Do PEP will cause long term irrecoverable damages to body and can it kill someone? Please help. Please advise. I beg of you.
The statistics you quote are wrong but my sense is that you wanted to take PEP to help you with your shame and guilt. I advised otherwise but you chose to do otherwise. Fine, this is you decision.
Medical care cannot and should not be provided over the internet.
As I said before, sadly, there are health care professionals who are willing to prescribe PEP without making the commitment to follow persons and deal with the all too frequent side effects which PEP can cause. There are many potental side effects from PEP, few are lifelong but there can be serious side effects. You need to see a doctor (if not the person who prescribe the medicine, then someone else) who can exam you, determine the severity of the symptoms you are experiencing and evaluate you for problems. EWH
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.